MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31331034l and no internal actions related to the complaint was found during the review.If the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation with a thermocool sf nav catheter and the patient experienced a pericardial effusion that required pericardiocentesis.Pvc procedure with origin in anterior right ventricular outflow tract (rvot).After ablation, the pvc¿s were silent for 7 minutes and then started again.During maneuvering the catheter in the rvot, a pericardial effusion occurred.Due to this, pericardial drainage was needed.500 ml of blood was drawn out the pericardial space.No steam pop or impedance rise was seen or heard during ablation.Ablation settings: 25w, ablation time: 06:25, total ablations: 23.Temperature: max 33 degrees.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
Additional information was received 08-nov-2024.The physician's opinion on the cause of the adverse event is the procedure.The physician thinks it happened during catheter manipulation, not due to ablation.No transseptal puncture was performed.Ablation was performed prior to noting the pericardial effusion.No evidence of steam pop.The perforation was reported to be located in the right ventricular outflow tract (rvot).Patient fully recovered.Therefore, updated the "h6.Health effect - clinical code from cardiac tamponade (e0605) to cardiac perforation (e0604).In addition, provided the patient¿s date of birth, patient's sex and event date.Therefore, updated the following fields: -a2.Date of birth.-a3a.Sex.-b3.Date of event.Also, provided additional concomitant products.Therefore, updated the ¿d10.Concomitant medical products and therapy dates¿ section.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SF NAV
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20634701
Report Number2029046-2024-03603
Device Sequence Number20688624
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public(01)10846835003215(17)270515(10)31331034L
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI35DFH
Device Lot Number31331034L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-WW.; UNK_CARTO 3.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age61 YR
Patient SexFemale